Massachusetts, 2021

Damaging Wind in Massachusetts, November 12, 2021

November 12, 2021 · NWS ALY · 1 event in 1 county or zone

A couple of isolated thunderstorms along a cold front brought heavy rainfall and isolated damaging winds to the Berkshires on November 12, 2021.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A couple of isolated thunderstorms along a cold front brought heavy rainfall and isolated damaging winds to the Berkshires on November 12, 2021.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 12, 9:41 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 12, 9:41 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
941 AM EST Fri Nov 12 2021

.SYNOPSIS...
A widespread rainfall will occur across the area today. The
rain will come down heavy at times with ponding of water on
roadways expected and some flooding of lying lowing and poor
drainage areas possible. The rain will taper off this afternoon.
Southeasterly winds will be gusty this morning with gusts into
the 30s across the higher terrain. Higher pressure will briefly
build in tonight. A cold front will move across the region
Saturday bringing showers to the area. Colder air will be
ushered in with the front's passage and snow expected Saturday
night across the higher terrain especially across the southern
Adirondacks and southern Green Mountains with light
accumulations possible.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 941 AM EST...Large vertically stacked storm is located
over the upper Midwest. Occluded front extends eastward across
the Great Lakes with a triple point low located over the
Adirondacks, with a cold front extending southward. Just along
and ahead of this frontal boundary, a line of heavy rain showers
is moving west to east across the area. The heaviest rainfall
is currently impacting the Adirondacks, Mohawk Valley, Schoharie
County and eastern Catskills. According to the NYS Mesonet,
rainfall rates are generally a quarter to half inch per hour,
although some locally higher rates are possible. These showers
will continue to push eastward over the next few hours,
impacting the Capital Region/Hudson Valley and points eastward
for the late morning into the early afternoon hours. This
rainfall will result in ponding on area roadways as well as
within urban and other low lying locations. At this point, the
rainfall rates and amounts should be low enough to avoid
widespread flash flooding and main-stem river flooding, but some
smaller streams and creeks will see sharp rises.

There could be an embedded rumble of thunder, but instability is
rather low due to the widespread cloud cover and moist
atmospheric profile. Even without thunder, convective elements
embedded within the heaviest showers will be capable of bringing
gusty winds down to the surface. There have been some reports
of winds gusting already over 30 mph within the heaviest showers
and Special Weather Statements have been issued to account for
this possibility. Can't totally rule out a few downed
trees/limbs and some gusts up to 60 mph are possible (although
should be fairly isolated). We will be watching the radar
imagery within the QLCS closely for any quick spin-up tornadoes,
although the low instability should keep this threat very low,
despite the abundant low-level shear/helicity.

There have also been some gusty winds ahead of the showers,
mainly for the Taconics/western New England, as the east-
southeast flow channels through the higher terrain. Some gusts
will continue to be 30 to 45 mph for these areas. This threat
will diminish as the front continues to move eastward.

All areas should be behind the front by the early to mid
afternoon hours and rainfall will have tapered off with winds
switching to the west to southwest behind the front.

Mild temperatures with highs around 60 degrees in the Capital
District with lower to mid 60s to the south and east and mainly in
the 50s elsewhere. With the passage of the cold front colder
air advection will commence and temperatures will drop begin to
drop with readings expected to drop around 10 degrees by 6 pm.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
A lull in the active weather will occur tonight into Saturday as
the mid-level dry slot moves across the region and surface high
pressure briefly builds in. With the ground wet, skies clearing,
winds becoming very light and temperatures cooling fog is
expected to develop. Lows are expected to be in the 30s.

The deep cutoff low will move gradually northeastward to southern
Hudson's Bay Canada where it's expected to remain fairly stationary
into Sunday morning. A vigorous short wave will rotate about the
low and will become negatively tilted as it moves over the
region inducing a low at the surface. Its associated cold front
will approach and sweep across the region Saturday bringing
showers to the local area mainly during the afternoon into the
evening.

With the passage of the front late in the day Saturday cold
advection will occur and low level flow will become westerly and
conditions will become favorable for lake effect into the
Adirondacks and upslope across the southern Greens. As
temperatures drop rain will tranistion to snow and light
accumulations are expected mainly on grassy surfaces.

Another short wave will dive out of Canada and ridging will be
induced downstream across our region Sunday. This will result in
flow shifting the southwest bringing an end to the upslope
precipitation with the lake effect shifting to the northwest.
Cooler Sunday with highs in the 40s below 1500 feet and only in
the 30s across the higher terrain.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Active progressive upper level pattern through the long term period,
with upper level trough initially influencing the weather across the
region early next week, followed by temporary ridging by mid week,
and ultimately broad upper level troughing again by late week.

Embedded within the initial mean trough for Sunday night-Monday,
another strong upper level impulse looks to approach from the upper
Ohio Valley. Associated with this upper level feature, one surface
low looks to track into the southern Great Lakes and western NYS,
while another low potentially develops south of Long Island before
tracking northeastward along the New England coast. Depending on how
quickly this second low strengthens, and how far west/north it
tracks, a period of steady precipitation is possible late Sunday
night into Monday morning. Thermal profiles suggest mainly snow
across higher elevations, and a rain/snow mix in valleys, modulated
largely be precipitation intensity. At this time, moisture looks
limited, and the system looks to pass through quickly. However,
there could be enough QPF to generate up to a couple of inches of
snow across higher terrain areas of eastern NYS and southern
VT/western MA, with perhaps a coating to less than an inch in some
valley areas.

The main forcing with this feature should lift north and east of the
region by Monday afternoon, however instability associated with the
passing upper level cold pool, and added lake effect and
orographical enhancement effects will lead to scattered to numerous
snow showers for higher elevations, and rain/snow showers for valley
areas Monday afternoon and some snow showers for all areas Monday
night. Lingering lake effect and orographic snow showers taper off
during Tuesday, as low level ridging builds in from the west. It
also will become breezy late Monday into Tuesday, with
west/northwest winds potentially gusting 25-35 mph across portions
of the Mohawk Valley/Capital Region and Berkshires.

High pressure and rising heights aloft then build across the region
by Wednesday, with generally fair weather. There could be some
rain/snow showers late Wednesday night across the SW Adirondacks in
association with developing warm advection ahead of an upstream
disturbance across the Great Lakes.

Another frontal system then approaches from the west for Thursday,
bringing rain showers to the region.

As for temperatures, coolest Monday-Tuesday, with highs mainly in
the 30s for higher elevations, and lower/mid 40s for valleys. Lows
Sunday and Monday night generally in the 20s to lower 30s. Coldest
temps may occur Tuesday night as high pressure translates across the
region, with lows in the 20s for most areas, and perhaps some teens
within sheltered valleys of the southern Adirondacks.

Milder for Wednesday-Thursday, with highs Wednesday in the mid 40s
to lower 50s, then upper 40s to mid/upper 50s for Thursday.
Overnight lows Wednesday night mainly in the mid 30s to around 40;
cooling to the 20s and 30s by late Thursday night.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A warm front will move northward across the region this morning,
followed by a cold frontal passage in the late morning through
the early afternoon with breezy conditions and periods of rain,
with a few thunderstorms possible south of Albany. The front
will move east of the region by the mid afternoon with
diminishing clouds.

A steadier rain, light to moderate in intensity, will
overspread the TAF sites between 12Z-14Z/Fri with MVFR Vsbys
and MVFR to IFR Cigs. A band of heavy rain and gusty winds will
then pass eastward across the TAF sites, most likely between
14Z-19Z/Fri. IFR/LIFR conditions are likely as this passes
through. There could even be a few rumbles of thunder as this
passes through at KPOU and KPSF, however overall probability too
low at this time to include mention in TAFs.

The rain should quickly end between 19Z-21Z/Fri, with VFR
conditions returning with sct-bkn stratocu/cumulus and sct-bkn
high clouds. However, after 02Z/Sat, areas of fog and low
stratus clouds may form, with IFR/LIFR conditions possible. Best
chances for sustained IFR/LIFR conditions tonight will be at
KGFL.

East to southeast winds will veer into the southeast to south
this morning at 10-15 KT, with gusts of 25-30 KT possible,
especially at KALB and KPSF. However, winds may remain light
from the east to northeast at KGFL through 15Z/Fri. Winds will
then shift as the line of heavy showers passes through between
14Z-19Z/Fri, with gusts of 30-40 KT possible, and wind
direction most likely from the southwest to northwest. Behind
this line, winds will shift into the southwest to west at 7-12
kts during the afternoon hours, and then decrease to less than 8
KT toward and after sunset, becoming light/variable overnight.

Low level wind shear will persist through late this morning, as
strong winds around 2000 FT AGL from the southeast to south
continue at 40-50 KT. Low level wind shear threat will end as
the cold front passes through by early Friday afternoon.

Outlook...

Saturday Night: Moderate Operational Impact. Chance of SHRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Moderate Operational Impact. Chance of SHRA...SHSN.
Monday: Moderate Operational Impact. Chance of SHRA...SHSN.
Monday Night: Low Operational Impact. Slight Chance of SHRA...SHSN.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.

&&

.FIRE WEATHER...
A widespread rainfall will occur across the area today with the
rain tapering off this afternoon. More showers are expected
Saturday with snow showers expected Saturday night across the
higher terrain especially across the southern Adirondacks and
southern Green Mountains with light accumulations possible.

&&

.HYDROLOGY...
A widespread rainfall will occur across the area today with 3/4
to 1 1/2 inches of rain expected with higher amounts of up to 2
inches across portions of the eastern Catskills. The rain will
come down heavy at times this morning into the early afternoon
with ponding of water on roadways expected and some flooding of
lying lowing and poor drainage areas possible. The system is
progressive and the bulk of the rainfall should occur in less
than 6 hours. Rises are expected on area rivers and creeks, but
flooding is not expected. The rain will taper off this
afternoon west to east. The weather is expected to remain
unsettled through the weekend into early next week with rain and
snow showers.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/Frugis
SHORT TERM...IAA
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Nov 12, 6:39 AM EST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
639 AM EST Fri Nov 12 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-131200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
639 AM EST Fri Nov 12 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, and southern Vermont.

.DAY ONE...Today and tonight.

Rain will come down heavy at times this morning into the early
afternoon with ponding of water on roadways expected and some
flooding of lying lowing and poor drainage areas possible.

Wind gusts of 35 to 45 mph are possible this morning across portions
of the southern Green Mountains, Berkshires and Taconics which could
bring down small branches and blow around unsecured objects.

In addition, there is a marginal risk for severe thunderstorms this
morning across the southeastern Catskills and mid-Hudson Valley and
late this morning into the early afternoon for northwest
Connecticut and southern Berkshires. The main threat is isolated
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 12, 9:32 AM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Albany NY
932 AM EST Fri Nov 12 2021

NYZ033-039>041-047>052-059-082-121515-
Southern Fulton NY-Eastern Albany NY-Hamilton NY-
Eastern Schenectady NY-Eastern Greene NY-Schoharie NY-
Northern Fulton NY-Western Schenectady NY-Montgomery NY-
Southern Saratoga NY-Western Albany NY-Northern Saratoga NY-
932 AM EST Fri Nov 12 2021

...Downpours with gusty winds will impact portions of Schenectady,
south central Hamilton, Albany, Fulton, Saratoga, eastern Schoharie
and southeastern Montgomery Counties through 1015 AM EST...

At 931 AM EST, Doppler radar was tracking downpours along a line
extending from 8 miles northeast of Caroga Lake to near Central
Bridge to near Gilboa. Movement was east at 45 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Albany, Schenectady, Clifton Park, Rotterdam, Saratoga Springs,
Amsterdam, Cohoes, Gloversville, Johnstown, Colonie, Scotia,
Mechanicville, Cobleskill, Fonda, Delmar, Latham, Guilderland,
Glenville, Niskayuna and Duanesburg.

This includes the following highways...
 Interstate 88 between exits 22 and 25.
 Interstate 90 between exits 5A and 28.
 Interstate 890 between exits 1a and 9.
 Interstate 87 between exits 21A and 7, and between exits 8A and 15.
 Interstate 787 between exits 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4334 7388 4297 7368 4245 7380 4243 7403
      4243 7404 4238 7447 4325 7449
TIME...MOT...LOC 1431Z 262DEG 37KT 4324 7441 4277 7430 4236 7435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JPV
Special weather statement, Nov 12, 10:15 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Albany NY
1015 AM EST Fri Nov 12 2021

NYZ058>061-063>066-121600-
Eastern Dutchess NY-Western Ulster NY-Eastern Columbia NY-
Eastern Greene NY-Western Columbia NY-Western Greene NY-
Western Dutchess NY-Eastern Ulster NY-
1015 AM EST Fri Nov 12 2021

...Downpours with gusty winds will impact portions of eastern
Ulster, Dutchess, Columbia and eastern Greene Counties through 1100
AM EST...

At 1015 AM EST, Doppler radar was tracking downpours along a line
extending from New Baltimore to Gardnertown. Movement was northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Poughkeepsie, Kingston, Beacon, New Paltz, Hudson, Ellenville,
Catskill, Saugerties, Rhinebeck, Pawling, Chatham, Wallkill, Hyde
Park, Milton, Plattekill, Pleasant Valley, Hurley, Claverack,
Woodstock and Wappingers Falls.

This includes Interstate 87 between exits 18 and 21B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4147 7400 4152 7400 4159 7396 4158 7405
      4160 7407 4162 7413 4158 7413 4160 7425
      4163 7426 4159 7434 4160 7437 4241 7409
      4251 7337 4209 7351 4153 7355 4149 7393
      4147 7395
TIME...MOT...LOC 1515Z 244DEG 25KT 4244 7380 4154 7408

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JPV
Special weather statement, Nov 12, 10:59 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Albany NY
1059 AM EST Fri Nov 12 2021

CTZ001-013-MAZ001-025-NYZ053-054-060-061-065-066-VTZ013-121645-
Southern Litchfield CT-Northern Litchfield CT-Northern Berkshire MA-
Southern Berkshire MA-Eastern Dutchess NY-Eastern Columbia NY-
Western Rensselaer NY-Western Columbia NY-Western Dutchess NY-
Eastern Rensselaer NY-Bennington VT-
1059 AM EST Fri Nov 12 2021

...Downpours with gusty winds will impact portions of western
Litchfield, Berkshire, Dutchess, Columbia, Rensselaer and
southwestern Bennington Counties through 1145 AM EST...

At 1058 AM EST, Doppler radar was tracking downpours along a line
extending from near Grafton to near Cold Spring. Movement was east
at 35 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Pittsfield, Bennington, Poughkeepsie, New Milford, Beacon, North
Adams, Great Barrington, Hudson, Hoosick Falls, Pawling, Chatham,
Nassau, Pleasant Valley, Adams, Williamstown, Claverack, Lee,
Wappingers Falls, Lenox and Amenia.

This includes Interstate 90 near exit 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4147 7400 4290 7360 4291 7294 4274 7297
      4274 7302 4270 7302 4270 7297 4248 7301
      4238 7304 4238 7307 4233 7305 4151 7328
      4148 7335 4151 7339 4149 7344 4165 7349
      4167 7352 4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 1558Z 250DEG 30KT 4273 7346 4145 7393

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JPV
Special weather statement, Nov 12, 11:17 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
1117 AM EST Fri Nov 12 2021

CTZ001-NYZ066-121700-
Northern Litchfield CT-Eastern Dutchess NY-
1117 AM EST Fri Nov 12 2021

...A strong thunderstorm will impact portions of northern Litchfield
and east central Dutchess Counties through NOON EST...

At 1117 AM EST, Doppler radar was tracking a strong thunderstorm over
Dover Plains, or 14 miles north of Sherman, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Torrington, New Hartford, Amenia, Kent, Sharon, Norfolk, Millbrook,
New Hartford Center, Falls Village, Cornwall Bridge, Winsted, Dover
Plains, Goshen, Colebrook, Warren, Cornwall, West Torrington, South
Canaan, Lithgow and Wrightville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 7361 4183 7371 4198 7337 4204 7316
      4204 7302 4202 7301 4202 7302 4197 7303
      4197 7299 4187 7294 4185 7295 4184 7294
TIME...MOT...LOC 1617Z 245DEG 44KT 4178 7357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JPV
Special weather statement, Nov 12, 11:43 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
1143 AM EST Fri Nov 12 2021

CTZ001-013-MAZ001-025-NYZ054-VTZ013>015-121745-
Southern Litchfield CT-Northern Litchfield CT-Northern Berkshire MA-
Southern Berkshire MA-Eastern Rensselaer NY-Eastern Windham VT-
Western Windham VT-Bennington VT-
1143 AM EST Fri Nov 12 2021

...Downpours with gusty winds will impact portions of Litchfield,
Berkshire, eastern Rensselaer, Bennington and Windham Counties
through 1245 PM EST...

At 1142 AM EST, Doppler radar was tracking downpours along a line
extending from near Manchester to 6 miles southeast of Falls
Village. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Pittsfield, Bennington, Torrington, New Milford, North Adams,
Brattleboro, Great Barrington, Bellows Falls, Arlington, Londonderry,
Townshend, Manchester, Stratton, Chester, Brookfield, Monroe, Canton,
Adams, Thomaston and Williamstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 7244 4288 7255 4273 7246 4274 7302
      4264 7295 4239 7301 4238 7307 4225 7300
      4209 7307 4197 7303 4197 7289 4181 7295
      4180 7302 4164 7298 4156 7316 4151 7316
      4149 7344 4161 7349 4330 7324 4323 7243
TIME...MOT...LOC 1642Z 240DEG 37KT 4315 7318 4190 7326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JPV
Special weather statement, Nov 12, 11:47 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
1147 AM EST Fri Nov 12 2021

MAZ001-025-121715-
Northern Berkshire MA-Southern Berkshire MA-
1147 AM EST Fri Nov 12 2021

...A strong thunderstorm will impact portions of east central
Berkshire County through 1215 PM EST...

At 1147 AM EST, Doppler radar was tracking a strong thunderstorm near
Becket, or 11 miles southeast of Pittsfield, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsfield, Lee, Becket, Hinsdale, Peru, Washington, Tyringham, Lenox
Station, Leisure Lee, Bonny Rigg Corners, Eastover, New Lenox, Becket
Center, Lenox Dale, East Lee, West Becket and Lenox House Country
Shops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4239 7301 4238 7302 4239 7306 4238 7307
      4233 7306 4231 7303 4231 7300 4228 7300
      4221 7321 4240 7328 4254 7297
TIME...MOT...LOC 1647Z 237DEG 41KT 4231 7315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JPV

The radar

The Albany radar (KENX), 90 km away, was scanning. The volume nearest the first event began at 16:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
November 12, 11:53 AM EST
Where
Berkshire County, 1.47 mi NNE of Bonny Rigg Corners
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.290, -73.040

Trees and wires were down on Bancroft Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2021Every state in 2021This day in weather historyWarnings in Massachusetts, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990811.